IT IS WELL known that members of the sulfonamide group of drugs may produce untoward cutaneous reactions. Further reference to this fact may seem unnecessary, but I have observed during the last few years a cutaneous eruption due, I think, to sulfonamide compounds and not, to my knowledge, previously reported. This is a type of psoriasiform dermatitis, exhibiting many of the essential features of psoriasis, and in at least 1 of 4 cases may be true psoriasis.
Costello, Rubinowitz and Landy1 reported twenty-nine dermatoses attributed to the local or internal use of sulfathiazole, but in this group there is no mention of any resembling psoriasis. The literature, while rich in references to a wide variety of sulfonamide dermatoses, does not include any of the type I wish to report in this paper.
My first contact with this interesting condition was in 1941, when a woman was seen in my
PHILPOTT OS. SULFONAMIDE PSORIASIFORM DERMATITIS. Arch Derm Syphilol. 1947;55(4):525–534. doi:https://doi.org/10.1001/archderm.1947.01520040094010
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: